Alert archive / Mississippi / River Flood Warnings in 2012

River Flood Warning 11, NWS Memphis, TN

February 17, 2012Monroe County, Mississippi

NWS Memphis, TN issued this river flood warning at Feb 17, 2012, 9:24 AM CST for Monroe County, Mississippi. It took effect at Feb 17, 2012, 9:51 AM CST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Feb 17, 2012, 9:24 AM CST (15:24 UTC)
In effect from
Feb 17, 2012, 9:51 AM CST
Expired
Feb 17, 2012, 10:13 PM CST
In force
12 hr
Issued by
NWS Memphis, TN
Flood severity
Minor

County Monroe County, MS

The radar

The Columbus AFB radar (KGWX), 14 km from the middle of the area, began a volume at 15:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Tombigbee River at Bigbee (BGBM6).

Action stage
13 ft
Minor stage
14 ft
Moderate stage
23 ft
Major stage
26 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02433500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

326 
WGUS44 KMEG 171524
FLWMEG
BULLETIN - EAS ACTIVATION REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
924 AM CST FRI FEB 17 2012

THE NATIONAL WEATHER SERVICE HAS ISSUED A FLOOD WARNING FOR THE 
TOMBIGBEE RIVER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FOLLOWUP FLOOD STATEMENT WILL BE ISSUED WHEN CONDITIONS WARRANT.

FOR GRAPHICAL RIVER AND FLOOD INFORMATION...PLEASE GO TO 
WWW.WEATHER.GOV AND CLICK NEAR MEMPHIS ON THE MAP. THEN SELECT RIVERS
AND LAKES AHPS UNDER CURRENT CONDITIONS.

DO NOT DRIVE THROUGH FLOODED AREAS...TURN AROUND DON'T DROWN.

STAY TUNED TO YOUR WEATHER RADIO AND YOUR LOCAL NEWS MEDIA FOR THE 
LATEST RIVER INFORMATION.

&&

MSC095-181524-
/O.NEW.KMEG.FL.W.0011.120219T2300Z-120220T1300Z/
/BGBM6.1.ER.120219T2300Z.120220T0000Z.120220T0700Z.NO/
924 AM CST FRI FEB 17 2012

THE NATIONAL WEATHER SERVICE IN MEMPHIS TN HAS ISSUED A 

* FLOOD WARNING FOR 
  THE TOMBIGBEE RIVER AT BIGBEE
* FROM SUNDAY FEBRUARY 19 UNTIL MONDAY FEBRUARY 20.
* AT 08 AM FRIDAY THE STAGE WAS...5.9 FEET.
* MINOR FLOODING IS FORECAST.
* MAXIMUM FORECAST STAGE OF 14.2 FEET SUNDAY FEBRUARY 19.
* FLOOD STAGE IS 14.0 FEET.
* FORECAST TO RISE ABOVE FLOOD STAGE BY SUNDAY AFTERNOON FEBRUARY 19 AND 
  CONTINUE TO RISE TO NEAR 14.2 FEET BY LATER IN THE AFTERNOON SUNDAY
  FEBRUARY 19. THE RIVER WILL THEN FALL BELOW FLOOD STAGE BY MONDAY MORNING
  FEBRUARY 20.
AT 14.0 FEET...FLOODING OF LOW LYING AGRICLTURAL LAND IS OCCURRING.

$$

MSC095-181523-
/O.NEW.KMEG.FL.W.0012.120219T1708Z-120220T1648Z/
/AMYM6.1.ER.120219T1708Z.120220T0000Z.120220T1048Z.NO/
924 AM CST FRI FEB 17 2012

THE NATIONAL WEATHER SERVICE IN MEMPHIS TN HAS ISSUED A 

* FLOOD WARNING FOR
  THE TOMBIGBEE RIVER NEAR AMORY
* FROM SUNDAY FEBRUARY 19 UNTIL MONDAY FEBRUARY 20.
* AT 07 AM FRIDAY THE STAGE WAS...12.1 FEET.
* MINOR FLOODING IS FORECAST.
* MAXIMUM FORECAST STAGE OF 21.1 FEET SUNDAY FEBRUARY 19.
* FLOOD STAGE IS 20.0 FEET.
* FORECAST TO RISE ABOVE FLOOD STAGE BY SUNDAY MORNING FEBRUARY 19 AND 
  CONTINUE TO RISE TO NEAR 21.1 FEET BY SUNDAY AFTERNOON FEBRUARY 19. THE
  RIVER WILL FALL BELOW FLOOD STAGE BY MONDAY MORNING FEBRUARY 20.
AT 22.0 FEET...LOW LAND NEAR THE RIVER IS FLOODED.

$$
2 follow-up statements
289 
WGUS44 KMEG 171551 CCA
FLWMEG

BULLETIN - EAS ACTIVATION REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
951 AM CST FRI FEB 17 2012

THE NATIONAL WEATHER SERVICE HAS ISSUED A FLOOD WARNING FOR THE 
TOMBIGBEE RIVER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FOLLOWUP FLOOD STATEMENT WILL BE ISSUED WHEN CONDITIONS WARRANT.

FOR GRAPHICAL RIVER AND FLOOD INFORMATION...PLEASE GO TO 
WWW.WEATHER.GOV AND CLICK NEAR MEMPHIS ON THE MAP. THEN SELECT RIVERS
AND LAKES AHPS UNDER CURRENT CONDITIONS.

DO NOT DRIVE THROUGH FLOODED AREAS...TURN AROUND DON'T DROWN.

STAY TUNED TO YOUR WEATHER RADIO AND YOUR LOCAL NEWS MEDIA FOR THE 
LATEST RIVER INFORMATION.

&&

MSC095-181524-
/O.NEW.KMEG.FL.W.0011.120217T1551Z-120220T1300Z/
/BGBM6.1.ER.120219T2300Z.120220T0000Z.120220T0700Z.NO/
951 AM CST FRI FEB 17 2012

THE NATIONAL WEATHER SERVICE IN MEMPHIS TN HAS ISSUED A 

* FLOOD WARNING FOR 
  THE TOMBIGBEE RIVER AT BIGBEE
* FROM SUNDAY FEBRUARY 19 UNTIL MONDAY FEBRUARY 20.
* AT 08 AM FRIDAY THE STAGE WAS...5.9 FEET.
* MINOR FLOODING IS FORECAST.
* MAXIMUM FORECAST STAGE OF 14.2 FEET SUNDAY FEBRUARY 19.
* FLOOD STAGE IS 14.0 FEET.
* FORECAST TO RISE ABOVE FLOOD STAGE BY SUNDAY AFTERNOON FEBRUARY 19 
  AND CONTINUE TO RISE TO NEAR 14.2 FEET BY LATER IN THE AFTERNOON   
  SUNDAY FEBRUARY 19. THE RIVER WILL THEN FALL BELOW FLOOD STAGE BY  
  MONDAY MORNING FEBRUARY 20.
AT 14.0 FEET...FLOODING OF LOW LYING AGRICULTURAL LAND IS OCCURRING.

$$

MSC095-181523-
/O.NEW.KMEG.FL.W.0012.120219T1708Z-120220T1648Z/
/AMYM6.1.ER.120219T1708Z.120220T0000Z.120220T1048Z.NO/
951 AM CST FRI FEB 17 2012

THE NATIONAL WEATHER SERVICE IN MEMPHIS TN HAS ISSUED A 

* FLOOD WARNING FOR
  THE TOMBIGBEE RIVER NEAR AMORY
* FROM SUNDAY FEBRUARY 19 UNTIL MONDAY FEBRUARY 20.
* AT 07 AM FRIDAY THE STAGE WAS...12.1 FEET.
* MINOR FLOODING IS FORECAST.
* MAXIMUM FORECAST STAGE OF 21.1 FEET SUNDAY FEBRUARY 19.
* FLOOD STAGE IS 20.0 FEET.
* FORECAST TO RISE ABOVE FLOOD STAGE BY SUNDAY MORNING FEBRUARY 19 AND 
  CONTINUE TO RISE TO NEAR 21.1 FEET BY SUNDAY AFTERNOON FEBRUARY 19. THE
  RIVER WILL FALL BELOW FLOOD STAGE BY MONDAY MORNING FEBRUARY 20.
AT 22.0 FEET...LOW LAND NEAR THE RIVER IS FLOODED.

$$
974 
WGUS84 KMEG 180413
FLSMEG
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1013 PM CST FRI FEB 17 2012

THE FLOOD WARNING HAS BEEN CANCELLED FOR THE TOMBIGBEE RIVER NEAR AMORY AND AT BIGBEE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE NEXT RIVER STATEMENT WILL BE ISSUED AROUND 900 AM SATURDAY OR SOONER IF CONDITIONS
WARRANT.

FOR GRAPHICAL RIVER AND FLOOD INFORMATION...PLEASE GO TO 
WWW.WEATHER.GOV AND CLICK NEAR MEMPHIS ON THE MAP. THEN SELECT RIVERS
AND LAKES AHPS UNDER CURRENT CONDITIONS.

DO NOT DRIVE THROUGH FLOODED AREAS...TURN AROUND DON'T DROWN.

STAY TUNED TO YOUR WEATHER RADIO AND YOUR LOCAL NEWS MEDIA FOR THE 
LATEST RIVER INFORMATION.

&&

MSC095-180443-
/O.CAN.KMEG.FL.W.0011.000000T0000Z-120218T0413Z/
/BGBM6.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1013 PM CST FRI FEB 17 2012

FORECAST INFORMATION FOR
  TOMBIGBEE RIVER  AT BIGBEE
* AT 09 PM FRIDAY THE STAGE WAS 7.3 FEET.
* NO FLOODING IS CURRENTLY FORECAST.
* MAXIMUM FORECAST STAGE OF 12.8 FEET MONDAY FEBRUARY 20.
* FLOOD STAGE IS 14.0 FEET.
* FORECAST...THE RIVER WILL RISE TO NEAR 12.8 FEET MONDAY FEBRUARY 
  20.
* AT 13.0 FEET...BOTTOMLAND FLOODING IS OCCURRING

$$

MSC095-180443-
/O.CAN.KMEG.FL.W.0012.000000T0000Z-120218T0413Z/
/AMYM6.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1013 PM CST FRI FEB 17 2012

FORECAST INFORMATION FOR
  TOMBIGBEE RIVER NEAR AMORY
* AT 07 PM FRIDAY THE STAGE WAS 12.0 FEET.
* NO FLOODING IS CURRENTLY FORECAST.
* MAXIMUM FORECAST STAGE OF 19.1 FEET MONDAY FEBRUARY 20.
* FLOOD STAGE IS 20.0 FEET.
* FORECAST...THE RIVER WILL RISE TO NEAR 19.1 FEET MONDAY FEBRUARY 
  20.
* AT 20.0 FEET...LOWLAND FLOODING BEGINS

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this river flood warning went out at Feb 17, 5:31 AM CST, 3 hours 53 minutes earlier.

Area forecast discussion, Feb 17, 5:31 AM CST, 3 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
531 AM CST FRI FEB 17 2012

.UPDATE...
UPDATED TO ADD 12Z AVIATION DISCUSSION.

&&

.PREV DISCUSSION... /ISSUED 430 AM CST FRI FEB 17 2012/

DISCUSSION...

SURFACE HIGH PRESSURE OVER THE MID SOUTH THIS MORNING WILL BEGIN
TO RETREAT EASTWARD AS MID AND UPPER LEVEL MOISTURE CONTINUES TO
STREAM ACROSS THE AREA IN SOUTHWEST FLOW ALOFT. PARTLY CLOUDY
SKIES AND SEASONABLY MILD TEMPERATURES CAN BE EXPECTED TODAY.

LOW LEVEL MOISTURE WILL BEGIN TO INCREASE FROM THE SOUTH LATER
TONIGHT AS AN UPPER LEVEL LOW PRESSURE NOW OVER NORTHERN MEXICO
BEGINS TO LIFT NORTHEASTWARD INTO THE SOUTHERN PLAINS. ABUNDANT
DEEP LAYER MOISTURE WILL ADVECT NORTHWARD INTO THE MID SOUTH ON
SATURDAY AS THE UPPER LOW GETS CLOSER TO THE REGION. THIS SOUTHERN
STREAM SHORTWAVE WILL ATTEMPT TO PHASE WITH A NORTHERN STREAM
SHORTWAVE DROPPING SOUTHEAST FROM THE UPPER MISSISSIPPI VALLEY. AS
THIS PHASING BEGINS TO OCCUR LATER ON SATURDAY...EXPECT SURFACE
LOW PRESSURE ORGANIZING ALONG THE NORTHWEST GULF COAST ON SATURDAY
MORNING TO LIFT NORTHEAST AND INTENSIFY ACROSS THE SOUTHEASTERN
STATES BY SATURDAY EVENING. WIDESPREAD RAIN CAN BE EXPECTED ACROSS
MUCH OF THE REGION...WITH THE EXCEPTION BEING AREAS NEAR THE
MISSOURI/KENTUCKY BORDER WHERE SLIGHTLY DRIER LOW LEVEL
AIR...ADVECTED SOUTHWARD BY NORTHEAST SURFACE WINDS...KEEPS RAIN
CHANCES LOWER. THERE WILL LIKELY EVEN BE ENOUGH ELEVATED
INSTABILITY ACROSS PORTIONS OF NORTH MISSISSIPPI BY SATURDAY
AFTERNOON AND EVENING TO RESULT IN A FEW THUNDERSTORMS.

AS THE UPPER LEVEL SYSTEMS BECOME COMPLETELY PHASED OVER THE MID
SOUTH LATER SATURDAY NIGHT AND AS COLDER AIR WRAPS AROUND THE
NORTHWEST SIDE OF SURFACE LOW PRESSURE OVER ALABAMA...THERE WILL
BE THE POTENTIAL FOR RAIN TO CHANGE TO SNOW OVER AREAS PRIMARILY
ALONG AND NORTH OF INTERSTATE 40 AFTER MIDNIGHT. LATEST MODEL
GUIDANCE INDICATES THE DEVELOPMENT OF A DEFORMATION ZONE TO THE
NORTHWEST OF THE SURFACE LOW. THIS DEFORMATION BAND WILL LIKELY
SET UP ACROSS THE MID SOUTH...PRIMARILY ALONG AND NORTH OF THE
INTERSTATE 40 CORRIDOR. STRONG LIFT WITHIN THIS BAND WILL LIKELY
LEAD TO PERIODS OF HEAVIER PRECIPITATION AND MAY ALSO RESULT IN
DYNAMIC COOLING AS THE LOW/MID LEVEL AIRMASS IS RAPIDLY LIFTED AND
COOLED. THIS COULD RESULT IN RAIN CHANGING TO SNOW...WITH THE
POTENTIAL FOR SEVERAL HOURS OF MODERATE TO POTENTIALLY EVEN HEAVY
SNOW. THERE IS STILL UNCERTAINTY WITH RESPECT TO BOUNDARY LAYER
TEMPERATURES...BUT SUFFICE TO SAY THE MODELS ALL CONTINUE TO HINT
AT THIS POTENTIAL. CONSIDERING THE STRENGTH OF THE SURFACE LOW AND
UPPER LEVEL SYSTEM...CHANCES FOR THIS TYPE OF MESOSCALE BANDING
AND DYNAMIC COOLING WITHIN THE BAND APPEARS TO BE INCREASING.
THEREFORE...HAVE MAINTAINED RAIN OR SNOW ACROSS THE NORTHERN HALF
OF THE REGION AFTER MIDNIGHT SATURDAY THROUGH SUNDAY MORNING. PLAN
TO ENHANCE THE WORDING IN THE HWO AND MENTION THE POTENTIAL FOR
ACCUMULATING SNOWFALL ACROSS EASTERN/NORTHEASTERN ARKANSAS...THE
MISSOURI BOOTHEEL...AND MUCH OF WESTERN TENNESSEE. THIS SYSTEM HAS
THE POTENTIAL TO PRODUCE SIGNIFICANT SNOWFALL IN AREAS BENEATH THE
DEFORMATION BAND. ONCE AGAIN...THIS IS HIGHLY DEPENDENT UPON
BOUNDARY LAYER TEMPERATURES. HOPEFULLY THESE DETAILS WILL BE
WORKED OUT OVER THE NEXT COUPLE OF FORECAST CYCLES AND DETAILED
PRECIPITATION TYPES WILL BE BETTER DEFINED.

ALL PRECIPITATION SHOULD END BY EARLY SUNDAY AFTERNOON ACROSS
EASTERN SECTIONS AS LOW PRESSURE PULLS EAST AND HIGH PRESSURE
QUICKLY BUILDS INTO THE AREA. SINCE MUCH OF THE SNOW POTENTIAL AND
COOLER TEMPERATURES WOULD BE DYNAMICALLY PRODUCED...THE AIRMASS
FOLLOWING THIS WEEKEND SYSTEM SHOULD BE QUITE MILD. TEMPERATURES
SHOULD REBOUND QUICKLY TO NEAR OR ABOVE SEASONAL AVERAGES BY
MONDAY. ANOTHER SERIES OF SHORTWAVE DISTURBANCES WILL MOVE ACROSS
THE MID SOUTH THROUGH THE MIDDLE OF NEXT WEEK WITH CHANCES FOR
SHOWERS. TEMPERATURES WILL REMAIN SEVERAL DEGREES ABOVE AVERAGE
THROUGH THE EXTENDED FORECAST PERIOD.

JLH

&&

.AVIATION...
12Z TAF CYCLE

TEMPORARY MVFR VISIBILITIES ARE POSSIBLE AT JBR/MKL THROUGH
17/13Z. OTHERWISE...VFR CONDITIONS EXPECTED TO PREVAIL AT ALL TAF
SITES WITH MID TO HIGH CLOUDS EXPECTED THROUGH THE PERIOD. LIGHT
NORTHEAST WINDS WILL INCREASE TO BETWEEN 5-7 KTS THIS MORNING AND
BECOME LIGHT BY TONIGHT.

CJC

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  58  45  54  34 /   0  10  90 100
MKL  56  37  55  34 /   0  10  70 100
JBR  54  40  53  32 /   0  10  50 100
TUP  60  43  58  40 /   0  20 100  90

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
Hazardous weather outlook, Feb 17, 4:44 AM CST, 4 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
444 AM CST FRI FEB 17 2012

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-181245-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
444 AM CST FRI FEB 17 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

STRONG WINDS WILL BE POSSIBLE ACROSS THE MID SOUTH SATURDAY NIGHT
INTO SUNDAY MORNING AS STRONG LOW PRESSURE PASSES TO THE SOUTH OF
THE AREA AND HELPS TO TIGHTEN THE PRESSURE GRADIENT. A WIND
ADVISORY MAY BECOME NECESSARY.

THERE WILL ALSO BE THE POTENTIAL FOR ACCUMULATING SNOWFALL ACROSS
PORTIONS OF EASTERN AND NORTHEASTERN ARKANSAS...THE MISSOURI
BOOTHEEL...AND MUCH OF WESTERN TENNESSEE AFTER MIDNIGHT SATURDAY
NIGHT INTO SUNDAY MORNING. THIS SNOW POTENTIAL WILL BE HIGHLY
DEPENDENT UPON TEMPERATURES. MID SOUTH RESIDENTS ARE URGED TO
MONITOR THE LATEST FORECAST FOR UPDATES REGARDING THIS POTENTIAL
WINTER STORM.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE URGED TO MONITOR THE POTENTIAL FOR SNOW LATE SATURDAY
NIGHT INTO SUNDAY MORNING AND BE PREPARED TO REPORT SNOWFALL AMOUNTS
TO THE NATIONAL WEATHER SERVICE IN MEMPHIS.

JLH

In the hours before

Special weather statement, Feb 17, 5:15 AM CST, 4 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
515 AM CST FRI FEB 17 2012

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-180000-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
INCLUDING THE CITIES OF...ABERDEEN...AMORY...BARTLETT...
BATESVILLE...BLYTHEVILLE...BOLIVAR...BOONEVILLE...
CARUTHERSVILLE...CLARKSDALE...COLLIERVILLE...CORINTH...
COVINGTON...DRESDEN...DYERSBURG...FORREST CITY...GERMANTOWN...
HARRISBURG...HELENA...HUMBOLDT...HUNTINGDON...IUKA...JACKSON...
JONESBORO...KENNETT...LEXINGTON...MARTIN...MEMPHIS...MILAN...
MILLINGTON...NEW ALBANY...OLIVE BRANCH...OXFORD...PARAGOULD...
PARIS...SAVANNAH...SOMERVILLE...SOUTHAVEN...TUNICA...TUPELO...
UNION CITY...WALNUT RIDGE...WEST MEMPHIS...WYNNE
515 AM CST FRI FEB 17 2012

...ACCUMULATING SNOWFALL POSSIBLE ACROSS PORTIONS OF THE MID SOUTH...

A STRONG LOW PRESSURE SYSTEM IS FORECAST TO MOVE SOUTH OF THE
FORECAST AREA SATURDAY NIGHT INTO SUNDAY MORNING. AS THIS
OCCURS...COLDER AIR TO THE NORTHWEST OF THE LOW PRESSURE SYSTEM WILL
BE PULLED SOUTHWARD ACROSS PORTIONS OF THE MID SOUTH. THIS MAY
RESULT IN RAIN CHANGING TO SNOW ACROSS THE NORTHERN HALF OF THE
AREA. THIS CHANGEOVER TO SNOW WILL BE HIGHLY DEPENDENT UPON
TEMPERATURES IN THE LOWER LEVELS OF THE ATMOSPHERE. AT THIS TIME
IT APPEARS THAT THE GREATEST POTENTIAL FOR ACCUMULATING SNOW WILL
BE ALONG AND NORTH OF THE INTERSTATE 40 CORRIDOR. IF THE
CHANGEOVER TO SNOW OCCURS...THERE WILL BE THE POTENTIAL FOR HEAVY
SNOW WITH SEVERAL INCHES OF ACCUMULATION POSSIBLE.

AT THIS TIME...IT APPEARS THAT TEMPERATURES MAY STAY AT OR A FEW
DEGREES ABOVE FREEZING. THIS MAY LIMIT THE GREATEST SNOW ACCUMULATIONS
TO ELEVATED AND GRASSY SURFACES. IN AREAS WHERE SNOW FALLS HEAVY
ENOUGH...SNOW COVERED AND ICY CONDITIONS COULD DEVELOP ON ROADWAYS.
IN ADDITION...NEAR OR SLIGHTLY ABOVE FREEZING TEMPERATURES WOULD
RESULT IN VERY WET AND HEAVY SNOW. THIS HEAVY WET SNOW COMBINED
WITH STRONG NORTH WINDS COULD DOWN A FEW TREE BRANCHES AND RESULT
IN SCATTERED POWER OUTAGES.

THERE STILL REMAINS UNCERTAINTY WITH REGARDS TO TEMPERATURES AND
PRECIPITATION TYPES. RESIDENTS ACROSS THE MID SOUTH ARE URGED TO
MONITOR WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATEST UPDATES
REGARDING THIS POTENTIAL WINTER STORM.

JLH

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 17, 9:24 AM CSTRiver Flood WarningMEGMonroe13 hr

Nearby

River Flood Warnings in Mississippi, 2012Every river flood warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.